Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 103, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2011, 1:14 PM EDT for Granville County, Vance County, North Carolina. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 1:14 PM EDT (17:14 UTC)
- Expired
- May 27, 2011, 2:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 1:25 PM EDT | TSTM WND DMG | 2 S Oxford, NC | 10 INCH DIAMETER TREE DOWN |
| May 27, 1:25 PM EDT | HAIL 1 | Oxford, NC | ONE INCH HAIL REPORTED IN OXFORD. |
| May 27, 1:30 PM EDT | TSTM WND DMG | Oxford, NC | THE ROOF WAS BLOWN OFF THE TARHEEL LAND COMPANY IN OXFORD. |
| May 27, 1:42 PM EDT | HAIL 1 | 4 E Oxford, NC | |
| May 27, 1:45 PM EDT | TSTM WND DMG | Oxford, NC | ROOF PEELED UP ON OFFICE BUILDING. |
| May 27, 2:15 PM EDT | HAIL 1 | 4 Wsw Middleburg, NC | QUARTER SIZE HAIL ON SPRING VALLEY LAKE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758
WUUS52 KRAH 271714
SVRRAH
NCC077-181-271815-
/O.NEW.KRAH.SV.W.0103.110527T1714Z-110527T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
114 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
VANCE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 215 PM EDT
* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER STEM...OR 7 MILES SOUTHWEST OF OXFORD...
MOVING NORTHEAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. THIS STORM HAS
A HISTORY OF PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE...
OXFORD...
DABNEY...HENDERSON...
STOVALL...
BULLOCKSVILLE...TUNGSTEN...
KERR LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3654 7832 3641 7829 3638 7830 3612 7860
3623 7880 3626 7880 3654 7863
TIME...MOT...LOC 1712Z 219DEG 19KT 3624 7864
$$
KC1 follow-up statement
978
WWUS52 KRAH 271740
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
140 PM EDT FRI MAY 27 2011
NCC077-181-271815-
/O.CON.KRAH.SV.W.0103.000000T0000Z-110527T1815Z/
GRANVILLE NC-VANCE NC-
140 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR VANCE AND GRANVILLE COUNTIES...
AT 137 PM EDT...A SKYWARN SPOTTER REPORTED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR DABNEY...OR NEAR OXFORD...MOVING
NORTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SOUTH HENDERSON...
HENDERSON...STOVALL...KERR LAKE...MIDDLEBURG...TUNGSTEN AND
BULLOCKSVILLE.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. A SPOTTER
REPORTED QUARTER SIZE HAIL AT THE INTERSECTION OF SALEM ROAD AND
EDGEWOOD DRIVE IN OXFORD AT 131 PM. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3654 7832 3641 7829 3638 7830 3612 7860
3623 7880 3626 7880 3654 7863
TIME...MOT...LOC 1739Z 219DEG 19KT 3635 7853
$$
KCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:36 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 27, 10:36 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1036 AM EDT FRI MAY 27 2011 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EDGE SLOWLY EAST ACROSS OUR REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN EXPAND ACROSS THE MIDDLE ATLANTIC AND SOUTHEAST STATES SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1025 AM FRIDAY... STRONG VORTICITY MAXIMUM SHOWING UP CLEARLY ON WATER VAPOR AT 14Z OVER UPSTATE SC LIFTING TO THE NE. THIS FEATURE INTERACTING WITH THE MOIST AND MODERATELY UNSTABLE OVER THE REGION WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND THIS EVENING. EXPECT COVERAGE THROUGH 2 PM TO BE BEST WEST OF HIGHWAY 1. SEVERE WEATHER PARAMETERS ARE MARGINAL AS BULK SHEAR (35 KTS AT 12Z OVER THE NW PIEDMONT) HAS DIMINISHED TO LESS THAN 30 KTS THOUGH MLCAPE AT 14Z 1000-1800 J/KG OVER THE PIEDMONT AND SANDHILLS. CONSIDERABLE CLOUDINESS OVER THE PIEDMONT THIS MORNING WILL LIMIT INSOLATION....KEEPING AIR MASS SLIGHT-TO-MODERATELY UNSTABLE. PER VISIBLE IMAGERY...MORE SUN LIKELY OVER AREAS EAST OF HIGHWAY ONE WHICH WILL LIKELY RESULT IN STRONG INSTABILITY THIS AFTERNOON. THUS...WHILE SCATTERED T-STORMS EXPECTED AREAWIDE THIS AFTERNOON...PARAMETERS CURRENTLY SUGGEST HIGHEST THREAT FOR SEVERE OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. MAIN SEVERE WEATHER THREATS WILL BE LOCALLY DAMAGING WINDS AND LARGE HAIL. HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES IN THE COASTAL PLAIN AND SANDHILLS WHERE PARTIAL SUN THIS MORNING HAVE ALREADY WARMED TEMPS TO OR SLIGHTLY ABOVE 80 DEGREES. POTENTIAL FOR UPPER 80S TO NEAR 90 OVER THE COASTAL PLAIN AND SANDHILLS. -WSS TONIGHT: CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH AS BOTH THE APPROACHING TROUGH ALOFT AND EARLIER INSTABILITY WEAKEN WITH TIME. HOWEVER...THE CONTINUED PRESENCE/SLOW EASTWARD MIGRATION OF THE PARENT TROUGH ALOFT SUGGESTS A FEW SHOWERS OR ISOLATED STORMS COULD LINGER THROUGHOUT THE NIGHT. OTHERWISE...CONTINUED MOIST SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN SHOULD SUPPORT THE DEVELOPMENT OF OVERNIGHT STRATUS. LOWS GENERALLY 62 TO 68 DEGREES. && .SHORT TERM /SATURDAY NIGHT AND SATURDAY NIGHT/... AS OF 330 AM FRIDAY... SATURDAY: A CONTINUED WEAKENING BUT LINGERING PRESENCE OF THE TROUGH ALOFT OVER THE TN VALLEY THIS MORNING...BY THEN OVERTAKEN SOMEWHAT BY ANOTHER WEAK TROUGH AXIS OVER THE NORTHERN PLAINS...WILL RESULT IN SCATTERED SHOWERS AND STORMS AGAIN SATURDAY AFTERNOON. HOWEVER... THESE SHOULD BE MORE FOCUSED OVER THE COASTAL PLAIN AND WITH LESSER INTENSITY THAN TODAY...SINCE THE AFOREMENTIONED POCKET OF RELATIVELY COLD MID LEVEL TEMPERATURES WILL HAVE WEAKENED AND DRIFTED EASTWARD AND THE BELT OF STRONGER MID LEVEL FLOW WILL HAVE LIFTED WELL AWAY FROM NC - AN ENVIRONMENT SUPPORTIVE OF PRIMARILY SUB-SEVERE PULSE WIND/HAIL. HIGH TEMPERATURES GENERALLY IN THE MIDDLE 80S WITH PARTLY (TO MOSTLY SUNNY WEST) SKIES. SATURDAY NIGHT: SURFACE HIGH PRESSURE WILL EXPAND SOUTHWESTWARD INTO THE MIDDLE ATLANTIC AND SOUTHEAST STATES SATURDAY NIGHT ONWARD... BENEATH BUILDING HEIGHTS ALOFT IN THE WAKE OF THE EARLIER TROUGHING INVOF NC. CONTINUED SOUTHERLY FLOW...BUT WITH MORE INFLUENCE FROM THE CALMING SURFACE RIDGE...SHOULD ALLOW FOR AREAS OF STRATUS AND FOG TO AGAIN DEVELOP THROUGH SUNDAY MORNING. LOWS GENERALLY IN THE MID 60S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 250 AM FRIDAY... MID LEVEL RIDGING WILL BUILD AND STRENGTHEN ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEK BEFORE SHIFTING SOUTHWEST BY THE MIDDLE OF THE WEEK AS A SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS AND INTO SOUTHERN CANADA. THEREFORE...WITH STRENGTHENING RIDGING OVER THE AREA INITIALLY...THICKNESS VALUES ARE PROGGED TO GRADUALLY INCREASE THROUGH AT LEAST WEDNESDAY. AS A RESULT...AND WITH DRY CONDITIONS AND PLENTY OF SUNSHINE EXPECTED...TEMPS SHOULD RISE WELL INTO THE 90S. IF FACT...CURRENT INDICATIONS WOULD POINT TO THE POSSIBILITY OF RECORD BREAKING HEAT FOR THE MIDDLE OF NEXT WEEK. THEN...AS THE AFOREMENTIONED SHORT WAVE TRACKS EASTWARD...MODELS SHOW AN ASSOCIATED BACK DOOR COLD FRONT MOVING ACROSS CENTRAL NORTH CAROLINA DURING THE WEDNESDAY NIGHT/THURSDAY MORNING TIME FRAME. THERE CONTINUES TO BE SIGNIFICANT MODEL DIFFERENCES WITH REGARDS TO TIMING AND THE AMOUNT OF MOISTURE AND LIFT THAT WILL BE AVAILABLE TO GENERATE ANY PRECIP. NEVERTHELESS...WILL INTRODUCE SLIGHT CHANCE POPS AND WILL MAINTAIN THE SLIGHTLY COOLER TEMPS ON THURSDAY RESULTING FROM THE ANTICIPATED INCREASED CLOUD COVER. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 710 AM FRIDAY... IFR-MVFR STRATUS CURRENTLY DEVELOPING NORTHWARD THROUGH CENTRAL NC WILL BE SLOW TO LIFT AND SCATTER TO VFR...BETWEEN 14 AND 17Z...SLOWEST FROM KRDU WESTWARD TO TRIAD TERMINALS. EVEN THEN...PERIODS OF BROKEN CUMULUS/CONVECTIVE CLOUD BASES BETWEEN 2500-4000 FT WILL PREVAIL THROUGH THE AFTERNOON... MAINLY WEST OF KRWI AND KFAY (WHERE LOW LEVEL CLOUD COVER SHOULD BE MORE SCATTERED). THE OTHER AVIATION CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP...MOST NUMEROUS FROM NEAR KRDU AND ESPECIALLY POINTS JUST WEST AND SOUTHWEST OF KRDU TOWARD TRIAD TERMINALS...WITH HEATING AND THE APPROACH OF AN UPPER LEVEL TROUGH FROM THE TN VALLEY/CENTRAL APPALACHIANS. SHOWERS AND STORMS SHOULD GRADUALLY DIMINISH THROUGH MIDNIGHT...THOUGH A FEW SHOWERS AND STORMS MAY LINGER THROUGHOUT THE NIGHT...GIVEN THE CONTINUED PROXIMITY OF THE UPPER LEVEL TROUGH STILL NEAR OR JUST WEST OF CENTRAL NC. CONTINUED MOIST SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN SHOULD PROMOTE THE DEVELOPMENT OF STRATUS BETWEEN 06-12Z SAT. OUTLOOK: LATE NIGHT/EARLY MORNING STRATUS WILL LIKELY THEN DEVELOP EACH DAY THROUGH TUE...WITH SCATTERED SHOWERS AND STORMS SATURDAY... DIMINISHING TO ISOLATED IN COVERAGE AT BEST THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/MWS SHORT TERM...MWS LONG TERM...KRR AVIATION...MWS
Hazardous weather outlook, May 27, 12:14 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1214 PM EDT FRI MAY 27 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-280930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1214 PM EDT FRI MAY 27 2011 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A LARGE PART OF CENTRAL NORTH CAROLINA THIS AFTERNOON THROUGH EARLY EVENING. SOME STORMS WILL BE SEVERE... PARTICULARLY IN THE VICINITY OF U.S. HIGHWAY ONE...WHERE WIND GUSTS IN EXCESS OF 55 MPH...HAIL UP TO THE SIZE OF GOLF BALLS...AND HEAVY DOWNPOURS WITH LOCALIZED FLOODING WILL BE MOST PROBABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 27, 12:05 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1205 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 1 NNW PARKWOOD 35.90N 78.92W
05/27/2011 E0.50 INCH DURHAM NC TRAINED SPOTTER
MARBLE SIZED HAIL... HEAVY RAIN... AND LIGHTNING
REPORTED.
&&
EVENT NUMBER RAH1100662
MEBLocal storm report, May 27, 12:14 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1214 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL DURHAM 35.98N 78.92W
05/27/2011 E0.50 INCH DURHAM NC TRAINED SPOTTER
HALF INCH HAIL IN DOWNTOWN DURHAM.
&&
EVENT NUMBER RAH1100663
MEBLocal storm report, May 27, 12:43 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1243 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 1 NE DURHAM 35.99N 78.91W
05/27/2011 M1.00 INCH DURHAM NC NWS EMPLOYEE
&&
EVENT NUMBER RAH1100664
DJFSpecial weather statement, May 27, 12:52 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT FRI MAY 27 2011
NCZ073>076-083>086-271815-
ANSON-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-STANLY-
1252 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE ACROSS
STANLY...SCOTLAND...RICHMOND...MOORE...MONTGOMERY...LEE...ANSON AND
HOKE COUNTIES THROUGH 230 PM EDT...
AT 1250 PM EDT...DOPPLER RADAR INDICATED NUMEROUS STRONG
THUNDERSTORMS OVER THE SOUTHERN PIEDMONT AND WESTERN SANDHILLS...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EAST ROCKINGHAM...
AND...HAMLET...ROCKINGHAM...ELLERBE...DERBY...AND...NORMAN...
FOXFIRE...SEVEN LAKES...AND...TAYLORTOWN.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3465 7950 3480 7968 3480 8006 3482 8013
3549 8009 3552 7934 3528 7921 3527 7922
3526 7920 3520 7917 3496 7908 3483 7924
3483 7934 3477 7933 3464 7945
TIME...MOT...LOC 1650Z 206DEG 19KT 3485 7981
BLAESSpecial weather statement, May 27, 12:58 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1258 PM EDT FRI MAY 27 2011 NCZ024-025-040-041-271800- CHATHAM-DURHAM-ORANGE-WAKE- 1258 PM EDT FRI MAY 27 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...ORANGE...DURHAM AND CHATHAM COUNTIES THROUGH 200 PM EDT... AT 1257 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DURHAM...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FEARINGTON... PARKWOOD... CHAPEL HILL... DURHAM... HILLSBOROUGH... AND GORMAN. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3617 7908 3601 7870 3571 7898 3579 7922 TIME...MOT...LOC 1657Z 203DEG 22KT 3601 7892 KC
Local storm report, May 27, 1:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 1 ESE BUTNER 36.13N 78.76W
05/27/2011 E1.00 INCH GRANVILLE NC BROADCAST MEDIA
&&
EVENT NUMBER RAH1100665
MEBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 61 min |
| May 26, 11:18 PM EDT | Special Weather Statement | RAH | Guilford, Montgomery, Randolph, Stanly | 42 min |
| May 26, 11:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 27 min |
| May 26, 11:47 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Lee, Montgomery, Moore, Orange | 43 min |
| May 27, 1:48 AM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 27, 11:25 AM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more | 90 min |
| May 27, 11:50 AM EDT | Special Weather Statement | RAH | Durham | 40 min |
| May 27, 11:56 AM EDT | Areal Flood Advisory | RAH | Durham, Granville | 94 min |
| May 27, 12:00 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 45 min |
| May 27, 12:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 45 min |
| May 27, 12:36 PM EDT | Areal Flood Advisory | RAH | Chatham | 84 min |
| May 27, 12:43 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 107 min |
| May 27, 12:52 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland | 83 min |
| May 27, 12:58 PM EDT | Special Weather Statement | RAH | Durham | 62 min |
| May 27, 1:23 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Scotland | 3 hr |
| May 27, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 57 min |
| May 27, 1:26 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:33 PM EDT | Special Weather Statement | RAH | Granville | 27 min |
| May 27, 1:35 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:43 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 92 min |
| May 27, 1:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 46 min |
| May 27, 1:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 61 min |
| May 27, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 49 min |
| May 27, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 56 min |
| May 27, 2:25 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more | 14 hr |
| May 27, 2:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Harnett, Wake | 3 hr |
| May 27, 2:45 PM EDT | Flash Flood Warning | RAH | Harnett, Wake | 2 hr |
| May 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Johnston, Wake | 44 min |
| May 27, 3:11 PM EDT | Special Weather Statement | RAH | Granville, Vance | 64 min |
| May 27, 4:21 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 97 min |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 43 min |
| May 27, 5:56 PM EDT | Areal Flood Advisory | RAH | Forsyth | 94 min |
| May 27, 6:22 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 27, 6:25 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 50 min |
| May 27, 7:11 PM EDT | Special Weather Statement | RAH | Anson | 34 min |
| May 27, 7:25 PM EDT | Areal Flood Advisory | RAH | Anson | 95 min |
| May 27, 7:46 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.